MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO SIXTER-LEFT *EA; SKIN/TISSUE HOOK

DEPUY MITEK LLC US ARTHRO SIXTER-LEFT *EA; SKIN/TISSUE HOOK
Catalog Number 214643
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Udi: (b)(4).Investigation summary: the complaint device was received and inspected for visual and functional anomalies.Visual inspection confirms the tip of the device is slightly bent.Therefore, this complaint can be confirmed.The information provided is not sufficient to determine a definitive root cause, however, one possible root cause can be attributed to excessive mechanical force being applied on the device during use.Hence, causing the reported failure.However, no anomalies were identified during functional testing.The device functions as intended.Furthermore, the potential cause for this issue is not related to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the customer via phone that during an arthroscopy procedure, it was found that the tip of their arthro sixer left was bent.The procedure was completed with another like device with no patient harm or surgical delay to the case.During in-house engineering evaluation, it was determined that the tip of the device was slightly bent.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9546027
Report Number1221934-2020-00021
Device Sequence Number11324046
Product Code NBH
UDI-Device Identifier10886705004249
UDI-Public10886705004249
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2020
Initial Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1